MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLUNT TIP TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLUNT TIP TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number H12LP
Medical Device Problem Codes Structural Problem (2506); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Date sent 10/22/2025.D4 batch # unk.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that only the sleeve from the h12lp device was received without one suture tie post.The suture tie post was not returned.Additionally, a photo was provided with the same condition of the received sample.As part of ethicon¿s quality process all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what may have caused the reported incident.One possible cause for the damage found on the suture tie post may be excessive force applied after device is sutured down.The manufacturing records couldn't be reviewed as the batch number is unknown.Additional information received: the lost sutra post has not been found, and there is a possibility that it remains inside the body.Additional information was requested, and the following was obtained: what part broke? =>the suture post was broken and missing.Did the part fall into the patient? =>there is a possibility that the sutra post has fallen into the patient's body.Was the part retrieved? =>no.Or does the surgeon believe the piece remains in the patient? =>the surgeon also believes there is a possibility that the sutra post has fallen into the patient's body.What action was being performed when the device broke? =>i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted in ecm note.In what anatomical location was the device when the breakage occurred?=> =>i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted in ecm note.Does the account use reprocessed trocars or does the account reprocess the trocars in house at the account?=>i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted in ecm note.What is being planned to determine if the missing piece is inside the patient or not? =>i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted in ecm note.Will there be a surgical intervention to find the missing piece? =>i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted in ecm note.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported during an unknown surgery, the sutured olive plug came off during use (b)(6).Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/27/2025.Additional event information: it did not notice the event during the surgery, and there was no problem when it was fixed, but it was noticed the damage when it removed.When a ct scan was taken, but there was nothing shown.
 
Additional Manufacturer Narrative
(b)(4).Date sent 1/28/2026.Investigation summary- the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that only the sleeve from the h12lp device was received without one suture tie post.The suture tie post was not returned.Additionally, a photo was provided with the same condition of the received sample.As part of ethicon¿s quality process all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what may have caused the reported incident.One possible cause for the damage found on the suture tie post may be excessive force applied after device is sutured down.The manufacturing records couldn't be reviewed as the batch number is unknown.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/13/2026.Additional information was requested and the following was obtained: what suture size was being used?=>unk please describe the technique used to anchor the plug? please provide the exact name of the suture, suture type and size used.In any of those incidents "multiple", did the suture tie post also come off?=>yes.

Brand Name
ENDOPATH XCEL BLUNT TIP TROCAR
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key23356325
Report Number3005075853-2025-08170
Device Sequence Number9090985
Product Code GCJ
UDI-Device Identifier10705036002017
UDI-Public10705036002017
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH12LP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/28/2025
Supplement Date Received by Manufacturer10/24/2025
10/15/2025
02/20/2026
Initial Report FDA Received Date10/22/2025
Supplement Report FDA Received Date10/27/2025
01/28/2026
03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown